Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 127, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2016, 12:58 PM MDT for San Miguel County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 12:58 PM MDT (18:58 UTC)
- Expired
- Jul 15, 2016, 1:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 152 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
553
WUUS55 KABQ 151858
SVRABQ
NMC047-151945-
/O.NEW.KABQ.SV.W.0127.160715T1858Z-160715T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1258 PM MDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 145 PM MDT
* AT 1257 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SAPELLO...OR 10 MILES NORTHWEST OF LAS VEGAS...MOVING SOUTHEAST AT
5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...MONTEZUMA...SAPELLO...EL PORVENIR...STORRIE LAKE STATE
PARK...GALLINAS AND MANUELITAS.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 342 AND 357.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3569 10544 3584 10531 3575 10505 3553 10523
TIME...MOT...LOC 1857Z 303DEG 5KT 3573 10530
HAIL...1.00IN
WIND...60MPH
$$
542 follow-up statements
842
WWUS55 KABQ 151919
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
119 PM MDT FRI JUL 15 2016
NMC047-151945-
/O.CON.KABQ.SV.W.0127.000000T0000Z-160715T1945Z/
SAN MIGUEL-
119 PM MDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR NORTHWESTERN SAN MIGUEL COUNTY...
AT 119 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STORRIE LAKE
STATE PARK...OR NEAR LAS VEGAS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...STORRIE LAKE STATE PARK AND MONTEZUMA.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 342 AND 354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOW IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3565 10539 3577 10522 3568 10511 3553 10523
TIME...MOT...LOC 1919Z 321DEG 16KT 3566 10526
HAIL...1.00IN
WIND...60MPH
$$
54193
WWUS55 KABQ 151939
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
139 PM MDT FRI JUL 15 2016
NMC047-151949-
/O.EXP.KABQ.SV.W.0127.000000T0000Z-160715T1945Z/
SAN MIGUEL-
139 PM MDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAN MIGUEL COUNTY
WILL EXPIRE AT 145 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3565 10539 3577 10522 3568 10511 3553 10523
TIME...MOT...LOC 1938Z 303DEG 5KT 3566 10526
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:07 PM MDT, 51 minutes earlier.
Area forecast discussion, Jul 15, 12:07 PM MDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1207 PM MDT FRI JUL 15 2016 .AVIATION... 18Z TAF CYCLE Last night's relatively moist easterly push toward the Continental Divide supporting a noticeable uptick in thunderstorm coverage across the higher terrain of western and northern NM, though still sub- par for the season. While best moisture and instability will remain focused across northeast and east-central areas of the state, where a few strong to severe storms expected capable of large hail and gusts to 50kt, we cannot rule out isolated impacts elsewhere. Included VCTS placeholders at KLVS, KTCC and KROW where highest confidence exists and VCSH for remaining terminals save for KGUP and KFMN where the influence of the drier air mass will be most pronounced. Storm motions will generally be toward the east-southeast at 10-15kts except near 30-35kts across the northeast. Outside SHRA/TSRA activity, VFR conditions expected to dominate through period. KJ && .PREV DISCUSSION...331 AM MDT FRI JUL 15 2016... .SYNOPSIS... High pressure aloft will stay over New Mexico today, but at the surface, a front has slid in from the northeast. This front has pushed toward the continental divide and brought some moisture into the eastern and central parts of the state. This will continue to bring to isolated to scattered showers and thunderstorms for some eastern sections of the state throughout the day with a few strong to severe storms possible again. Temperatures will run just a few degrees cooler, but still quite hot and above average in many locations. Storms will be fairly sparse and isolated on Saturday, generally confined close to the south central and southwestern mountains of New Mexico. Temperatures will rise a couple degrees on Saturday and possibly another couple degrees on Sunday as high pressure becomes a bit stronger. && .DISCUSSION... Storms have been strong to severe over parts of the northeast highlands of NM early this morning, but the latest trends seem to lean towards weakening. Have left some isolated POPs in the east through the morning with an expected re-initiation over the central mountain chain early this afternoon as the atmosphere destabilizes again. The eastern plains will also likely see scattered coverage of storms late this afternoon and into the early evening with residual outflow boundaries from ongoing activity potentially being the triggers. With surface winds veering southerly in the plains and northwest flow aloft persisting, sufficient directional shear will be present for a few strong to severe cells again. Temperatures will run close to average in the far northeast corner of the state, but elsewhere readings will run a few to several degrees above average for mid July. On Saturday, the upper high will remain broadly anchored across NM and surrounding areas. Surface flow will be westerly in much of the forecast area with a south southwest component in the plains. This will keep the best low layer moisture in the far east, but storms would likely have to rely on orographical aides to initiate. Have built isolated POPs over the southwestern and south central mountains with lower prospects elsewhere. Temperatures would respond upward a couple degrees as pressure heights rise. On Sunday high pressure extends along a west-east axis with the western periphery still holding a grip on NM. This could steer some modest subtropical moisture into southwestern NM, but the chances for storms will overall be fairly minimized. Temperatures will be fairly comparable to Saturday's readings, perhaps just a degree or two higher in some locales. Into next week the high becomes more concentric and picks up strength over the central plains of the CONUS, steering some subtropical moisture into AZ and far western NM. 52 && .FIRE WEATHER... Surface boundary has pushed into the RGV with localized gusts of 35 to 45 mph. Winds expected to diminish after sunrise. Low level moisture which was transported westward with the boundary to mix out later today, but may linger long enough to produce isolated dry convection with gusty winds between the contdvd and the central mt chain. Ongoing convection in the east likely sparked by the westward moving boundary may slowly diminish through the early morning then reignite this afternoon. Movement of the current storms somewhat unpredictable but generally south to southeast, and forecast models suggest movement this afternoon and evening will be to the east and southeast. While low level moisture will slosh around in the east the next day or two, the current intrusion looks to be the most significant for the next several days. Dew points slowly dry out again from the central mt chain westward, leading to mainly poor overnight RH recoveries central and west through Sunday night. High temperatures will continue to be above average, and chances for wetting rain will diminish after this evening. There will be potential for isolated dry convection west central and southwest Saturday and Sunday. The upper high center is forecast to drift slowly to the east and north this weekend and early next week. This may allow moisture to migrate into western and northern New Mexico but any influx may be short lived and not up to monsoon standards. By late next week, the upper high center shifts westward, cutting off any moisture tap. A backdoor cold front may bring temporarily better chances for rainfall to the east late next week. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 15, 5:09 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 AM MDT FRI JUL 15 2016 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 509 AM MDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SUFFICIENT MOISTURE AND INSTABILITY WILL BE PRESENT OVER THE EASTERN PLAINS TODAY FOR SCATTERED STORMS...SOME OF WHICH WILL BECOME STRONG TO SEVERE. LARGE HAIL...GUSTY DOWNBURST WINDS...AND HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL STORMS WILL BE POSSIBLE THIS WEEKEND AND INTO NEXT WEEK WITH ACTIVITY FAVORING THE SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS INITIALLY WITH MORE COVERAGE GRADUALLY INCREASING IN WESTERN NEW MEXICO. ALL STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 52
In the hours before
Special weather statement, Jul 15, 12:17 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1217 PM MDT FRI JUL 15 2016
NMZ511-518-151845-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-
1217 PM MDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOS ALAMOS AND EAST
CENTRAL SANDOVAL COUNTIES UNTIL 1245 PM MDT...
AT 1217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES WEST OF FRIJOLES...OR 6 MILES SOUTHWEST OF LOS ALAMOS...MOVING
SOUTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BANDELIER NATIONAL MONUMENT...COCHITI PUEBLO...FRIJOLES...
COCHITI LAKE AND PENA BLANCA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3585 10625 3583 10624 3555 10629 3562 10661
3590 10645
TIME...MOT...LOC 1817Z 015DEG 16KT 3581 10638
54Special weather statement, Jul 15, 12:29 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1229 PM MDT FRI JUL 15 2016
NMZ515-529-151900-
NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
1229 PM MDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL 100 PM MDT...
AT 1229 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR EL PORVENIR...OR 9 MILES NORTHWEST OF LAS VEGAS...MOVING EAST
AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...MONTEZUMA...SAPELLO...EL PORVENIR...
STORRIE LAKE STATE PARK...GALLINAS AND MANUELITAS.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 344 AND 362.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3576 10503 3575 10503 3576 10502 3575 10498
3552 10515 3565 10542 3583 10534
TIME...MOT...LOC 1829Z 291DEG 10KT 3572 10531
54The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:23 AM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jul 15, 12:41 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 34 min |
| Jul 15, 1:12 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 33 min |
| Jul 15, 1:16 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 29 min |
| Jul 15, 1:39 AM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Jul 15, 2:07 AM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 38 min |
| Jul 15, 2:45 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 30 min |
| Jul 15, 12:17 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| Jul 15, 12:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jul 15, 1:11 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jul 15, 1:21 PM MDT | Special Weather Statement | ABQ | Colfax | 24 min |
| Jul 15, 2:04 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Jul 15, 3:20 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Jul 15, 3:34 PM MDT | Special Weather Statement | ABQ | Lincoln | 26 min |
| Jul 15, 3:45 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 15, 5:15 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| Jul 15, 5:34 PM MDT | Special Weather Statement | ABQ | Roosevelt | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.